Alert archive / Tennessee / Tornado Warnings in 2008

Tornado Warning 44, NWS Nashville, TN

April 11, 2008Van Buren County, White County, Tennessee

NWS Nashville, TN issued this tornado warning at Apr 11, 2008, 2:09 PM CDT for Van Buren County, White County, Tennessee. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 11, 2008, 2:09 PM CDT (19:09 UTC)
Expired
Apr 11, 2008, 2:45 PM CDT
In force
36 min
Issued by
NWS Nashville, TN
Area
Storm-based polygon

Counties Van Buren County, TN, White County, TN

The radar

The Northeast Alabama radar (KHTX), 111 km from the middle of the area, began a volume at 19:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 11, 10:15 AM CDTTornado WatchSPC5 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 7.2 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2008-04-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2008-04-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -39 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
756 m above ground
0-6 km bulk shear
69 kt
0-1 km storm-relative helicity
-39 m²/s²
0-3 km storm-relative helicity
119 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS54 KOHX 111909
TOROHX
TNC175-185-111945-
/O.NEW.KOHX.TO.W.0044.080411T1909Z-080411T1945Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
209 PM CDT FRI APR 11 2008

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* TORNADO WARNING FOR...
  NORTHERN VAN BUREN COUNTY IN TENNESSEE...
  THIS INCLUDES THE CITY OF SPENCER...
  SOUTHERN WHITE COUNTY IN TENNESSEE...

* UNTIL 245 PM CDT

* AT 206 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 12 MILES WEST OF
  SPENCER...OR 7 MILES NORTHEAST OF MCMINNVILLE...MOVING NORTHEAST AT
  52 MPH.

* THE TORNADO WILL BE NEAR...
  SPENCER BY 220 PM CDT...

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 PM CDT FRIDAY AFTERNOON
FOR CENTRAL TENNESSEE.

LAT...LON 3580 8525 3578 8527 3575 8525 3566 8557
      3569 8559 3570 8557 3580 8560 3583 8567
      3585 8564 3596 8526
TIME...MOT...LOC 1909Z 247DEG 45KT 3577 8563

$$

04
1 follow-up statement
000 
WWUS54 KOHX 111927
SVSOHX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
226 PM CDT FRI APR 11 2008

TNC175-185-111945-
/O.CON.KOHX.TO.W.0044.000000T0000Z-080411T1945Z/
WHITE TN-VAN BUREN TN-
226 PM CDT FRI APR 11 2008

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 245 PM CDT FOR NORTHERN
VAN BUREN AND SOUTHERN WHITE COUNTIES...

AT 221 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A TORNADO...NEAR DOYLE MOVING NORTHEAST AT 40 MPH.

THE TORNADO WILL BE NEAR...
  RURAL EASTERN WHITE COUNTY AT 240 PM CDT

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 PM CDT FRIDAY AFTERNOON
FOR CENTRAL TENNESSEE.

LAT...LON 3580 8525 3578 8527 3575 8525 3566 8557
      3569 8559 3570 8557 3580 8560 3583 8567
      3585 8564 3596 8526
TIME...MOT...LOC 1926Z 247DEG 45KT 3585 8539

$$

04

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this tornado warning went out at Apr 11, 4:01 AM CDT, 10 hours 8 minutes earlier.

Area forecast discussion, Apr 11, 4:01 AM CDT, 10 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
401 AM CDT FRI APR 11 2008

.DISCUSSION...AREA OF SHOWERS AND THUNDERSTORMS IS CURRENTLY
MOVING ACROSS MIDDLE TENNESSEE, ALTHOUGH THE SURFACE COLD FRONT IS
STILL WEST OF THE MISSISSIPPI RIVER. DESPITE EARLIER WARNINGS, THE
CURRENT ACTIVITY HAS DIMINISHED WELL BELOW SEVERE CRITERIA.

AT 08Z, 988 MB SURFACE LOW WAS CENTERED OVER IOWA, WITH A STRONG
PRESSURE GRADIENT EXTENDING SEVERAL HUNDRED MILES FROM THE LOW.
THUS, LOOK FOR WINDS TO REMAIN STRONG THROUGHOUT THE DAY.

COLD FRONT WILL PASS THROUGH THE MID STATE THIS EVENING, ALTHOUGH
THE MOST ACTIVE WEATHER IS THAT WHICH IS OCCURRING NOW. MODELS
INDICATE SIGNIFICANT DRYING IN THE MID AND UPPER LEVELS LATER THIS
MORNING. ALTHOUGH WITH SUFFICIENT LOW-LEVEL MOISTURE AND WARM AIR
STILL IN PLACE, WE MAY GET SOME ADDITIONAL ACTIVITY LATER TODAY OR
THIS EVENING, ESPECIALLY WITH THE PASSAGE OF THE FRONT.

AFTERWARDS, LOOK FOR SIGNIFICANTLY COOLER AIR TO ADVECT INTO THE
MID STATE, DESPITE THE ABSENCE OF A TRUE NORTHWEST WIND UNTIL
SUNDAY. GFS DEPICTS DEEP OCCLUDED FRONT MOISTURE MOVING ACROSS
MIDDLE TENNESSEE BY SUNDAY, THUS BRINGING MORE CLOUDS AND A CHANCE
OF RAIN LASTING THROUGH SUNDAY NIGHT BEFORE SKIES FINALLY CLEAR OUT.

FORECAST FROM MONDAY THROUGH THURSDAY WILL BE DRY, ALTHOUGH
TEMPERATURES SUNDAY NIGHT AND MONDAY NIGHT WILL DROP WELL INTO THE
30S, WITH SOME FREEZING TEMPERATURES AT OUR HIGHER ELEVATIONS, SO
WIDESPREAD FROST IS EXPECTED THOSE TWO NIGHTS.
&&

.PRELIMINARY POINT TEMPS/POPS...
NASHVILLE      76  49  57  39 /  70  10  20  20
CLARKSVILLE    75  45  54  37 /  60  10  20  20
CROSSVILLE     73  47  57  35 /  80  40  20  30
COLUMBIA       75  50  59  38 /  70  20  20  20
LAWRENCEBURG   76  50  60  37 /  70  20  20  20
WAVERLY        75  47  56  37 /  60  10  20  20
&&

.OHX WATCHES/WARNINGS/ADVISORIES...NONE.
&&

ROSE

In the hours before

Local storm report, Apr 11, 12:54 PM CDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1254 PM CDT FRI APR 11 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1240 PM     TORNADO          5 W LEWISBURG           35.45N 86.88W
04/11/2008                   MARSHALL           TN   EMERGENCY MNGR

            TORNADO ON GROUND REPORTED BY HELICOPTER CREW

1240 PM     TORNADO          5 W LEWISBURG           35.45N 86.88W
04/11/2008                   MARSHALL           TN   EMERGENCY MNGR

            TORNADO ON GROUND REPORTED BY HELICOPTER CREW AT
            INTERSECTION OF 373-I65

&&

MGIRODO
Local storm report, Apr 11, 12:56 PM CDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1256 PM CDT FRI APR 11 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1245 PM     FUNNEL CLOUD     1 E LEWISBURG           35.45N 86.77W
04/11/2008                   MARSHALL           TN   EMERGENCY MNGR

            FUNNEL CLOUD SIGHTED BY TRAINED SPOTTER

&&

MGIRODO
Local storm report, Apr 11, 12:59 PM CDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1259 PM CDT FRI APR 11 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1235 PM     TORNADO          3 NE LAWRENCEBURG       35.28N 87.30W
04/11/2008                   LAWRENCE           TN   EMERGENCY MNGR

            TVA POWER POLES DOWN ON GOOD HOPE ROAD EAST OF HWY43.

&&

MRICHARD
Local storm report, Apr 11, 1:38 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
138 PM CDT FRI APR 11 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0114 PM     HAIL             4 NW BELL BUCKLE        35.63N 86.40W
04/11/2008  E0.88 INCH       BEDFORD            TN   TRAINED SPOTTER

&&

MRICHARD
Local storm report, Apr 11, 1:50 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
150 PM CDT FRI APR 11 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0135 PM     TORNADO          10 NW MANCHESTER        35.57N 86.21W
04/11/2008                   COFFEE             TN   TRAINED SPOTTER

            SEMI-TRUCK BLOWN OFF I-24 NEAR MILE-MARKER 99. SEVERAL
            TREES BLOWN DOWN IN THE VICINITY.

&&

MRICHARD
Local storm report, Apr 11, 2:06 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
206 PM CDT FRI APR 11 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0206 PM     TORNADO          1 N MCMINNVILLE         35.70N 85.78W
04/11/2008                   WARREN             TN   AMATEUR RADIO

            TORNADO ON GROUND WITH MULTIPLE HOUSES DAMAGED NEAR
            BEACON ROAD AND SPRING VALLEY ROAD...OFF OF HWY 56.

&&

MRICHARD

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 10, 8:42 PM CDTSevere Thunderstorm WarningOHXStewart33 min
Apr 10, 11:19 PM CDTSevere Thunderstorm WarningOHXBenton, Houston, Stewart26 min
Apr 10, 11:56 PM CDTSevere Thunderstorm WarningOHXMontgomery, Stewart34 min
Apr 11, 12:29 AM CDTSevere Thunderstorm WarningOHXBenton, Houston, Humphreys31 min
Apr 11, 1:06 AM CDTSevere Thunderstorm WarningOHXCheatham, Dickson, Houston, Humphreys, Montgomery, Robertson and 1 more24 min
Apr 11, 1:25 AM CDTSevere Thunderstorm WarningOHXDickson, Hickman, Humphreys, Perry35 min
Apr 11, 2:22 AM CDTSevere Thunderstorm WarningOHXCheatham, Davidson, Dickson, Robertson, Sumner23 min
Apr 11, 10:08 AM CDTSevere Thunderstorm WarningOHXBenton, Humphreys37 min
Apr 11, 10:33 AM CDTSevere Thunderstorm WarningOHXDickson, Humphreys27 min
Apr 11, 10:36 AM CDTTornado WarningOHXDickson, Humphreys24 min
Apr 11, 10:43 AM CDTSevere Thunderstorm WarningOHXHickman, Perry32 min
Apr 11, 10:57 AM CDTTornado WarningOHXCheatham, Dickson22 min
Apr 11, 11:14 AM CDTSevere Thunderstorm WarningOHXDickson, Hickman, Williamson31 min
Apr 11, 11:17 AM CDTSevere Thunderstorm WarningOHXCheatham, Davidson, Robertson, Sumner28 min
Apr 11, 11:22 AM CDTSevere Thunderstorm WarningOHXLawrence, Wayne23 min
Apr 11, 11:44 AM CDTSevere Thunderstorm WarningOHXMacon, Trousdale31 min
Apr 11, 11:45 AM CDTSevere Thunderstorm WarningOHXLawrence, Wayne30 min
Apr 11, 11:47 AM CDTTornado WarningOHXLawrence, Wayne28 min
Apr 11, 12:00 PM CDTTornado WarningOHXClay, Macon19 min
Apr 11, 12:11 PM CDTSevere Thunderstorm WarningOHXGiles, Maury34 min
Apr 11, 12:12 PM CDTAreal Flood AdvisoryOHXBedford, Cannon, Cheatham, Clay, Coffee, Cumberland and 26 more109 days
Apr 11, 12:14 PM CDTTornado WarningOHXGiles, Lawrence, Maury31 min
Apr 11, 12:28 PM CDTTornado WarningOHXMarshall, Maury32 min
Apr 11, 12:51 PM CDTTornado WarningOHXBedford24 min
Apr 11, 1:13 PM CDTTornado WarningOHXBedford, Coffee32 min
Apr 11, 1:28 PM CDTTornado WarningOHXCannon32 min
Apr 11, 1:39 PM CDTTornado WarningOHXWarren51 min
Apr 11, 1:59 PM CDTTornado WarningOHXVan Buren, White46 min
Apr 11, 2:21 PM CDTSevere Thunderstorm WarningOHXCoffee24 min
Apr 11, 2:31 PM CDTSevere Thunderstorm WarningOHXCumberland, White15 min
Apr 11, 2:31 PM CDTTornado WarningOHXGrundy29 min
Apr 11, 2:35 PM CDTTornado WarningOHXCoffee, Warren14 min
Apr 11, 2:39 PM CDTTornado WarningOHXCumberland36 min
Apr 11, 3:13 PM CDTTornado WarningOHXCumberland21 min

Nearby

Tornado Warnings in Tennessee, 2008Every tornado warning in 2008Tornadoes in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.